Follow
Share

My mother is always complaining that her "skin is so hot all the time." She is also complaining of dull pain over her right temple. She is in senior care w dementia and prone to anxiety.

This question has been closed for answers. Ask a New Question.
Dot, if blood tests rule out problems like infection, liver and such then I would look at medicines. So many medications cause people to feel hot and sweat. It is so common. You might want to see if her symptoms are worse about 20 mins after given medication. That would be a clear sign that they were the cause.
Helpful Answer (0)
Report

It sounds like she may actually be hot blooded or maybe she might even have a fever. Fevers definitely make you feel hot but you may also be feeling cold. Another possibility is the potts syndrome.
Helpful Answer (0)
Report

I am on a cortisone inhaler and prednisone, and feel extremely hot. I know that Cymbalta, an anti-depressant, also causes hot flash symptoms or feeling hot.
Helpful Answer (0)
Report

THIS REQUIRES A MEDICAL EVALUATION ....BY THE WAY....Ferris gives GOOD advice... :~)
Helpful Answer (0)
Report

I would get all of that addressed immediately.
Helpful Answer (0)
Report

Angelkw, very good points to look into! Lots of good points here.
Also, might want to check, if the "hot skin" only happens on certain body areas, or all over; and, does it feel hot to anyone touching her skin?
Also, if there's any way to tell if it happens a certain amount of time after eating, or after meds.
Helpful Answer (0)
Report

My mothers legs get very warm when she gets blood clots in her leg area
Helpful Answer (1)
Report

Make sure she doesn't have any blood clots
Helpful Answer (1)
Report

I also have 'hot skin' at times and it's very uncomfortable. It doesn't feel anything like a hormonal flushing or anything to do with hormones. I have had it off and on for about 10 yrs now and was finally diagnosed with rheumatoid arthritis 2 yrs ago. I can tell when it's acting up because I get the 'hot skin' feeling like I have fever, and also the pain-- but the hot skin can be by itself. And it is dry and not the flushing type that goes with hormones. The other day I was saying to my husband that my right arm was so hot and he felt my skin and remarked in surprise that it WAS very hot! I guess he hadn't been listening all the other times I commented on it or had me tuned out ;) It is dry and hot or warm. So maybe it is an inflammation in your mother's body? Inflammation is one of the causes of rheumatoid arthritis and when I eat wrong or just have a 'flare' I get these skin issues. Maybe your mother has an infection or even arthritis. There is an easy blood test to determine the inflammation factor in her blood. Good luck!
Helpful Answer (2)
Report

Check the back of her vitamin bottle and see how much niacin is in her multivitamin. It is know for causing the skin to feel hot.
Helpful Answer (0)
Report

Something that may help your mom is to do the Donna Eden Energy Medicine "daily routine". You can find it free on youtube, or look for local practice group or a trained practitioner. I attended a local seminar, by one of her practitioners, on how to balance your immune system & during lunch break I realized my knee pain, from a fall four months ago, had completely gone away! That was several days ago & I'm still shocked when I stand up to walk & no longer limp or have pain!
Helpful Answer (1)
Report

A "Total" Hysterectomy, where both ovaries are also removed, immediately changes your hormones the same as menopause does over time. So yes, you can have hot flashes after a Total Hysterectomy (aka TAHBSO) however, if you had already gone through menopause then the change will be be minimal to none. Doctor will put you on estrogen replacement medication if you are premenopausal. Be aware that long-term estrogen replacement after menopause age may not be wise choice, so question why you are still taking it if you are over 50 yrs old.
Helpful Answer (2)
Report

Cold water on the back with a washcloth and the fan blowing on it made the flushing a little more bearable.
(I wish the people who do this board would build in the ability to edit posts! It's really annoying).
Helpful Answer (0)
Report

Also, I had a similar issue from a thyroid med, a T3 supplement. When the med level would rise in my system, I would get "flushing" on the back. It was miserable and I used to have to take my top off and put a fan on it. Thankfully it disappeared when I brought the level down, recently, and some other problematic side effects are getting better as well.
Helpful Answer (0)
Report

just wondering, can women get hot flashes after hysterectomy?
Helpful Answer (0)
Report

This probably has nothing to do with your mother's issues, but just to mention - years ago I knew a lady who had an unusual disorder. Forgive the layman's terms here, but her body "thermostat" wasn't working right and it would tell her that her feet were burning. They would be reddish (it's been a long time so I'm not sure my memory is accurate on that though) , and she had to stay close to home and keep her feet in ice water. She didn't have any kind of dementia though. She was a nice lady; I felt bad for her having to put up with that.
Helpful Answer (3)
Report

Neuropathy? Dont' just say this is part of her dementia. It's real to her. Neuropathy is something that can't always be attributed to anything. Hence, Idiopathic neuropathies.
Helpful Answer (1)
Report

When the capillaries dilate, the blood is rushing more quickly to the surface of the skin. There is no medical term for "hot skin", and having had hot flashes due to menopause a woman can feel like her skin is burning, but it is not fatal. Having dementia also disrupts her endocrine system, but having a thyroid test to rule out hyperthyroidism might be in order. Medications can also cause the "flushing" of the skin. High doses of niacin will do it too. Also, when the blood vessels are dilated, one will increase the likelihood of a headache, so try to use either a cold gel pack, Biofreeze (sold in a roll-on) instead of a med. The reason why triptans (Imitrex) are so successful is that they constrict the vessels very quickly and reduce the blood flow, but that med is prescription and usually given for migraines.
Helpful Answer (1)
Report

Have she been put on any new medications recently? That could account for feeling hot.
Helpful Answer (1)
Report

A few things you can look into, 1.It might be a UTI. 2. It might be side effects to any meds she may be taking. Keep track of her blood pressure and take it when her head feels hot. As always check with your doc.
Helpful Answer (2)
Report

possible TIA ( mini stroke)
Helpful Answer (1)
Report

Others have given you good information...hot flashes can be from lots of things. One thing that I don't see mentioned is that hot flashes or flush (if her cheeks are also pink) can be caused by medication. Many prescription medications cause hot feelings such as most of the osteoporosis meds like Tamoxifen and Nolvadex, as well as supplements like Niacin (and many more, these are just examples). Additionally certain foods can cause hot feelings..spicy foods, too much pepper, etc. Alcohol can cause these feelings as well as many illnesses like Lyme disease, Guillain-Burre syndrome, and even something as simple as hypertension (high blood pressure). Finally, issues with the adrenal system, particularly the hypothalamus, can cause hot feelings. I agree it's an important symptom to share with her doctor.

Angel
Helpful Answer (7)
Report

Btw in casei wasn't that clear, although my mom would say her head felt hot, or was only to her. She did not have a fever or ever feel hot to us.
Helpful Answer (2)
Report

My mom had dementia and the pain moved. Ie my head hurts, my stomach, etc and her head feeling hot like a fever. We always attended to any complaint because you never know, but no physical condition was ever found. With dementia the pain or sensations are real to them, but not always due to something else than the mind playing tricks but again, always address with a dr to be sure
Helpful Answer (3)
Report

Absolutely speak with the doctor - does she have any chronic infections? Is the hot skin associated with any fever? Helping her be more comfortable physically can help her dementia-related behaviors that manifest as anxiety. Good luck!
Helpful Answer (1)
Report

I would consult with her doctor. Pain reports from a dementia patient should be investigated. It could be any number of things. I'd let the medical experts properly diagnose her. Anxiety can cause a lot of different symptoms, but you never know. I'd take proper precaution and consult with her doctor.
Helpful Answer (3)
Report

Hot flashes should be evaluated and so should the headache. Possibility of stroke for the head pain, or she hit her head and does not remember.
If she has peripheral neuropathy, she may get a burning sensation in her feet or hands. Has she been checked for a fever?
Helpful Answer (3)
Report

This question has been closed for answers. Ask a New Question.